Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 52, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at May 16, 2012, 7:59 PM CDT for Lavaca County, Texas. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2012, 7:59 PM CDT (00:59 UTC)
- Expired
- May 17, 2012, 7:56 PM CDT
- In force
- 24 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Moderate
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navidad River at Sublime (SBMT2). The gauge peaked at 25.28 ft at May 16, 2012, 7:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 24 ft
- Moderate stage
- 25 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08164300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
647 WGUS44 KHGX 170059 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 759 PM CDT WED MAY 16 2012 ...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... NAVIDAD RIVER NEAR SUBLIME AFFECTING LAVACA COUNTY AFFECTING THE FOLLOWING COUNTIES IN TEXAS...LAVACA FOR THE NAVIDAD RIVER, AT SUBLIME, MODERATE FLOODING IS OCCURING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THESE STREAMS SHOULD KEEP ALERT TO RISING WATER AND TAKE ALL PRECAUTIONS TO PROTECT THEIR PROPERTY. DO NOT DRIVE OR WALK INTO FLOODED AREAS THE DEPTH AND WATER VELOCITY COULD BE TOO GREAT FOR YOU TO CROSS SAFELY. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. LIVESTOCK AND EQUIPMENT SHOULD BE REMOVED FROM THE FLOOD PLAIN IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES. && TXC285-171259- /O.NEW.KHGX.FL.W.0052.120517T0059Z-120518T0056Z/ /SBMT2.2.ER.120516T1757Z.120517T0600Z.120517T1256Z.UU/ 759 PM CDT WED MAY 16 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE NAVIDAD RIVER NEAR SUBLIME. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 0700 PM WEDNESDAY THE STAGE WAS 25.3 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL CREST AROUND 25.5 FEET TONIGHT. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * AT 25.0 FEET...MODERATE LOWLAND FLOODING BEGINS THREATENING LIVESTOCK... EQUIPMENT...AND PRIMARY AND SECONDARY ROADS AND LOW BRIDGES NEAR THE RIVER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 16, 6:45 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 16, 6:45 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 645 PM CDT WED MAY 16 2012 .DISCUSSION... 00Z TAF DISCUSSION IN AVIATION SECTION. && .AVIATION... FOR THE MOST PART THINK CONVECTION IS WEAKENING EXCEPT FOR A ISO STORM OR TWO OVER CHAMBERS CO. NOT EXPECTING THIS TO AFFECT ANY OF THE TAF SITES AS PROBABLY DISSIPATE SHORTLY. OTHERWISE EXPECTING VFR CIGS AND CALM WINDS...ONLY CONCERN WILL BE LIMITED VSBY BY FOG. GOING MVFR VSBY FOR MOST RURAL TAF SITES WITH MAYBE IFR AT CXO/UTS/LBX. FOG SHOULD LIFT AROUND 14/15Z. NOT EXPECTING MUCH OF A CLOUD FIELD AFTER THAT AND SHOULD HAVE SE WINDS RETURN MAINLY ALONG THE COAST AS SEA BREEZE DEVELOPS TOMORROW AFTERNOON. 39 && .PREV DISCUSSION... /ISSUED 339 PM CDT WED MAY 16 2012/ DISCUSSION... RADAR IS STARTING TO LIGHT UP ACROSS E TX AND LA. A FEW OF THESE STORMS MAY SNEAK SWWD INTO SE TX LATER IN THE AFTN AND EVNG ESP IF WE SEE ANOTHER 2-3 DEGREES OF WARMING. FCST SOUNDINGS DO SUPPORT SOME DOWNBURST WINDS IN ANY ISOLATED INTENSE CELLS SHOULD ANY MANAGE TO DEVELOP. OTHERWISE...NEXT SEVERAL DAYS LOOK FAIRLY QUIET AND WARM. UPPER TROF AXIS SHOULD PUSH OFF TO THE EAST TONIGHT AND DRIER NW FLOW ALOFT FILLS IN IN ITS WAKE. MAY SEE ONE OR TWO SEABREEZE SHRA ON THURS BUT BY FRIDAY...SUBSIDENCE AND DRIER AIR SHOULD KEEP CHANCES SLIM TO NONE THRU MOST OF THE WEEKEND. MORE PRONOUNCED ONSHORE FLOW RESUMES NEXT WEEK WHICH MAY ALLOW FOR A RETURN OF ISOLATED SEABREEZE ACTIVITY. 47 MARINE... LIGHT WINDS WILL PERSIST THROUGH THURSDAY BEFORE THE WINDS BEGIN TO STRENGTHEN SLIGHTLY OVER THE WEEKEND. 40 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 63 88 65 88 64 / 20 10 10 10 10 HOUSTON (IAH) 65 89 65 88 65 / 30 10 10 10 10 GALVESTON (GLS) 71 85 73 84 73 / 30 10 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...45 AVIATION/MARINE...39
Hazardous weather outlook, May 16, 10:28 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1028 AM CDT WED MAY 16 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-171530- MATAGORDA BAY-GALVESTON BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-HOUSTON-TRINITY- MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-WASHINGTON-GRIMES- MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER-HARRIS-CHAMBERS-WHARTON- FORT BEND-JACKSON-MATAGORDA-BRAZORIA-GALVESTON- 1028 AM CDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE. STRONG WIND GUSTS WILL BE POSSIBLE IN THE MORE INTENSE CELLS THAT MANAGE TO DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.